×

zbMATH — the first resource for mathematics

Degenerations of flag and Schubert varieties to toric varieties. (English) Zbl 0909.14028
From the text: In this paper, the authors carry out the proof of the results announced by them in C. R. Acad. Sci., Paris, Sér. I 321, No. 9, 1229–1234 (1995; Zbl 0858.14026). They prove the degenerations of Schubert varieties in a minuscule \(G/P\), as well as the class of Kempf varieties in the flag variety \(\mathrm{SL}(n)/B\), to (normal) toric varieties. As a consequence, they obtain that determinantal varieties degenerate to (normal) toric varieties.

MSC:
14M15 Grassmannians, Schubert varieties, flag manifolds
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
14D15 Formal methods and deformations in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. Aigner,Combinatorial Theory, Springer-Verlag, New York, 1979.
[2] N. Bourbaki,Groups et Algèbres de Lie, Chapitres 4, 5 et 6, Hermann, Paris, 1968. · Zbl 0186.33001
[3] A.M. Cohen and R.H. Cushman,Gröbner bases and standard monomial theory, Computational Algebraic Geometry, Progress in Mathematics109 (1993), Birkhäuser, 41–60. · Zbl 0808.13010
[4] A. Conca, J. Herzog and G Valla,SAGBI bases with applications to blow-up algebras, preprint (1995). · Zbl 0866.13010
[5] D. Cox, J. Little and D. O’Shea,Ideals, Varieties and Algorithms, Springer-Verlag, New York, 1992.
[6] M. Demazure,Désingularisation des variétś de Schubert généralisées, Ann. Sci. Ecole Norm. Sup. 4e série,7, fasc. 1 (1974), 53–88.
[7] D. Eisenbud,Commutative Algebra with a View Toward Algebraic Geometry. Springer-Verlag, New York, 1995. · Zbl 0819.13001
[8] D. Eisenbud and B. Sturmfels,Binomial ideals, preprint (1994). · Zbl 0873.13021
[9] N. gonciulea and V. Lakshmibai,Gröbner bases and standard monomial bases, C. R. Acad. Sci. Paris322 (1996), 255–260. · Zbl 0866.13011
[10] M. Grossberg and Y. Karshon,Bott towers, complete integrability, and extended character of representations, Duke Math. Journal76 (1994), 23–59. · Zbl 0826.22018 · doi:10.1215/S0012-7094-94-07602-3
[11] T. Hibi,Distributive lattices, affine semigroup rings, and algebras with straightening laws, Commutative Algebra and Combinatorics, Advanced Studies in Pure Math.11 (1987), 93–109.
[12] H. Hiller,Geometry of Coxeter Groups, Pitman Advanced Publishing Program. Research Notes in Mathematics, vol. 54, Boston, London, Melbourne, 1982. · Zbl 0483.57002
[13] W. V. D. Hodge,Some enumerative results in the theory of forms, Proc. Cambridge Phil. Soc.39 (1943), 22–30. · Zbl 0060.04107 · doi:10.1017/S0305004100017631
[14] C. Huneke and V. Lakshmibai,A characterization of Kempf varieties by means of standard monomials and the geometric consequences, J. Alg.94 (1985), 52–105. · Zbl 0612.14049 · doi:10.1016/0021-8693(85)90204-2
[15] C. Huneke and V. Lakshmibai,Degeneracy of Schubert varieties, Contemporary Math.139 (1992), 181–235. · Zbl 0806.14036
[16] G. Kempf et al,Toroidal Embeddings, Lecture Notes in Mathematics, vol. 339, Springer-Verlag, 1973.
[17] G. Kempf and A. Ramanathan,Multicones over Schubert varieties, Inv. Math.87 (1987), 353–363. · Zbl 0615.14028 · doi:10.1007/BF01389420
[18] V. Lakshmibai,Kempf varieties, J. Indian. Math. Soc.40 (1976), 299–349.
[19] V. Lakshmibai,Singular loci of Schubert varieties for classical groups, Bull. A.M.S.16 (1987), 83–90. · Zbl 0635.14022 · doi:10.1090/S0273-0979-1987-15466-8
[20] V. Lakshmibai,Tangent spaces to Schubert varieties, Mathematical Research Letters2 (1995), 473–477. · Zbl 0857.14027
[21] V. Lakshmibai,Degenerations of flag varieties to toric varieties, C. R. Acad. Sci. Paris321 (1995), 1229–1234. · Zbl 0858.14026
[22] V. Lakshmibai, C. Musili, C. S. Seshadri,Geometry of G/P, Bull. A.M.S. I,2 (1979).
[23] V. Lakshmibai, C. Musili, C. S. Seshadri,Geometry of G/P-III, Proc. Indian. Acad. SciencesA87 (1978), 93–177.
[24] V. Lakshmibai, C. Musili, C. S. Seshadri,Geometry of G/P-IV, Proc. Indian. Acad. SciencesA88 (1979), 279–362. · doi:10.1007/BF02842481
[25] V. Lakshmibai and C. S. Seshadri,Geometry of G/P-II, Proc. Indian. Acad. SciencesA87 (1978), 1–54. · Zbl 0447.14011 · doi:10.1007/BF02854528
[26] V. Lakshmibai and C. S. Seshadri,Geometry of G/P-V, J. Alg.100 (1986), 462–557. · Zbl 0618.14026 · doi:10.1016/0021-8693(86)90089-X
[27] V. Lakshmibai and C. S. Seshadri,Singular locus a Schubert variety, Bull. A.M.S. II2 (1984), 363–366. · Zbl 0549.14016 · doi:10.1090/S0273-0979-1984-15309-6
[28] V. Lakshmibai and J. Weyman,Multiplicities of points in a minuscule G/P, Adv. Math.84 (1990), 179–208. · Zbl 0729.14037 · doi:10.1016/0001-8708(90)90044-N
[29] P. Littelmann,A Littlewood-Richardson rule for classical groups, J. Alg.130 (1990), 328–368. · Zbl 0704.20033 · doi:10.1016/0021-8693(90)90086-4
[30] P. Littelmann,A Littlewood-Richardson rule for symmetrizable Kac-Moody algebras, Invent. Math.116 (1994), 391–394. · Zbl 0805.17019 · doi:10.1007/BF01231564
[31] C. Musili,Postulation formula for Schubert varieties, J. Indian. Math. Soc.36 (1972), 143–171. · Zbl 0277.14021
[32] C. Musili and C. S. Seshadri,Schubert varieties and the variety of complexes, Arithmetic and Geometry, vol. II, Progress in Math.36 (1983), Birkhäuser, 329–359. · Zbl 0567.14030
[33] R. Proctor,Interactions between Combinatorics, Lie Theory and Algebraic Geometry via the Bruhat orders, Ph.D. Thesis (1980), M.I.T.
[34] A. Ramanathan,Equations defining Schubert varieties and Frobenius splitting of diagonals, Pub. Math. I.H.E.S.65 (1987), 61–90. · Zbl 0634.14035
[35] L. Robbiano and M. Sweedler,Subalgebra bases, in Springer Lecture Notes in Mathematics, vol. 1430, pp. 61–87. · Zbl 0725.13013
[36] C. S. Seshadri,Geometry of G/P-I, in ”C.P. Ramanujam–A Tribute”, Springer Verlag, New York, 1978, pp. 207–239.
[37] R. Steinberg,Lectures on Chevalley groups, mimeographed lecture notes, Yale University, 1968. · Zbl 1196.22001
[38] B. Sturmfels,Gröbner bases and convex polytopes, Lecture notes from the New Mexico State University, preprint (1995). · Zbl 0856.13020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.